MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 NH TEST KIT

BIOMERIEUX INC. VITEK® 2 NH TEST KIT
Model Number 21346
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated vitek® 2 nh test kit (reference 21346).The customer reported that the vitek® 2 identified the strain as neisseria cinerea (94% probability) instead of campylobacter coli (result by a vitek® ms 99.9% probability).There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in switzerland reported a misidentification of campylobacter coli as neisseria cinerea with the vitek® 2 nh test kit (reference 21346).An investigation was performed.The customer reported setting up the strain from campylosel agar and incubating at 37°c in a microaerophilic environment for 24 hours.Campylosel agar is not a recommended agar for use with the nh card.One lab report was submitted showing a very good identification of n.Cinerea with three (3) atypical negative reactions (dmlt, pvate, lglm) for an identification of c.Coli according to the nh knowledge base.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.Use of non recommended media may result in reactions which are not supported by the nh knowledge base.Without the strain or raw data, it's not possible to further evaluate the cause of the misidentification.The vitek 2 nh lot #2450361203 met final qc release criteria and passed qc performance testing.

Brand Name
VITEK® 2 NH TEST KIT
Common Device Name
VITEK® 2 NH TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key6867918
Report Number1950204-2017-00305
Device Sequence Number16316519
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryWZ
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2018
Device Model Number21346
Device Lot Number2450361203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1